Alert archive / California / Frost Advisories in 2014

Frost Advisory 11, NWS Eureka, CA

April 15, 2014

NWS Eureka, CA issued this frost advisory at Apr 15, 2014, 1:50 PM PDT. It took effect at Apr 16, 2014, 4:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2014, 1:50 PM PDT (20:50 UTC)
In effect from
Apr 16, 2014, 4:00 AM PDT
Expired
Apr 16, 2014, 8:00 AM PDT
In force
4 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WWUS76 KEKA 152050
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
150 PM PDT TUE APR 15 2014


CAZ004-161000-
/O.NEW.KEKA.FR.Y.0011.140416T1100Z-140416T1500Z/
UPPER TRINITY RIVER-
150 PM PDT TUE APR 15 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT WEDNESDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...HAYFORK...HYAMPOM...WEAVERVILLE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
483 
WWUS76 KEKA 160953
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 AM PDT WED APR 16 2014

CAZ004-161500-
/O.CON.KEKA.FR.Y.0011.140416T1100Z-140416T1500Z/
UPPER TRINITY RIVER-
253 AM PDT WED APR 16 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM THIS MORNING...

* LOW TEMPERATURES...MID TO UPPER 30S.

* LOCATIONS INCLUDE...HAYFORK...HYAMPOM...WEAVERVILLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
961 
WWUS76 KEKA 161446
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
746 AM PDT WED APR 16 2014


CAZ004-161600-
/O.EXP.KEKA.FR.Y.0011.000000T0000Z-140416T1500Z/
UPPER TRINITY RIVER-
746 AM PDT WED APR 16 2014

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 15, 4:35 AM PDT, 9 hours 15 minutes earlier.

Area forecast discussion, Apr 15, 4:35 AM PDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
435 AM PDT TUE APR 15 2014

.SYNOPSIS...DRY CONDITIONS WILL PERSIST FOR THE NEXT SEVERAL DAYS
WITH NIGHTTIME AND MORNING LOW CLOUDS AND FOG. LIGHT RAINS ARE
POSSIBLE THURSDAY PRIMARILY NORTH OF CAPE MENDOCINO AS A WARM
FRONT MOVES THROUGH THE AREA.

&&

.DISCUSSION...HIGH CLOUDINESS HAS SHIFTED MOSTLY S OF THE AREA
ASSOCIATED WITH A DEPARTING WEAK SHORTWAVE. MORE HIGH CLOUDINESS
IS SKIRTING THE NORTHERNMOST PORTION OF THE AREA. AREAS OF LOW
CLOUDS AND PATCHY FOG HAVE DEVELOPED ALONG PORTIONS OF THE
REDWOOD COAST AND WELL INLAND UP THE EEL RIVER VALLEY. THIS
CLOUDINESS IS EXPECTED TO ERODE OVER LAND FROM THE EDGES WITH
DAYTIME MIXING. MORE LOW CLOUDS ARE EXPECTED TO REDEVELOP NEAR THE
COAST AND SPREAD INLAND TONIGHT...MAINLY NEAR AND N OF CAPE
MENDOCINO.

AN UPPER RIDGE IS PROGGED TO REBUILD OVER THE PAC NW ON WED...THEN
SHIFT E ON THU. AN UPPER TROF IS PROGGED TO DIG ALONG THE PAC NW
COAST LATE IN THE WEEK WHILE AN UPPER LOW DEVELOPS AND PUSHES
TOWARD S CA. HAVE CONTINUED POPS ABOVE CLIMO LATE THU THRU THU
NIGHT...MAINLY N OF CAPE MENDOCINO. MORE PRECIP IS POSSIBLE EARLY
NEXT WEEK AS A LOW PRESSURE TROF DIGS OFF THE PACIFIC NW COAST.
COOLER TEMPERATURES ARE POSSIBLE BY MON OR TUE OF NEXT WEEK AS
THICKNESSES FALL ACROSS THE W UNITED STATES.

BEST CHANCE OF PATCHY INLAND FROST WILL BE TONIGHT ACROSS MAINLY
VALLEY PORTIONS OF TRINITY COUNTY. WILL CONTINUE TO HIGHLIGHT THIS
IN THE HWO. DO NOT BELIEVE THIS WILL BE SIGNIFICANT ENUF FOR A
FROST ADVISORY...BUT DAY SHIFT CAN RE-EVALUATE LATER. /SEC

&&

.AVIATION...MVFR CONDITIONS AND LIGHT WINDS WILL CONTINUE AT KCEC
AND KACV THROUGH THE EARLY MORNING WITH STRATUS PERSISTING ACROSS
THE COASTAL AREAS REDUCING CEILINGS. MODERATE AND GUSTY NORTHERLY
WINDS AND VFR CONDITIONS WILL PREVAIL AT KCEC AND KACV TODAY
THROUGH THIS EVENING. VFR CONDITIONS AND LIGHT TO MODERATE WINDS
WILL CONTINUE AT KUKI THE NEXT FEW DAYS.

&&

.MARINE...A HIGH PRESSURE RIDGE IS STRENGTHENING ACROSS THE WATERS
TIGHTENING THE PRESSURE GRADIENT. SUBSEQUENTLY THE WINDS AND SEAS HAVE
INCREASED. ELEVATED WINDS AND SEAS WILL CONTINUE ACROSS THE WATERS
THROUGH WEDNESDAY. THE PRESSURE GRADIENT WILL RELAX WEDNESDAY AND
THURSDAY AS THE HIGH PRESSURE RIDGE WEAKENS. MODERATE WINDS AND SEAS
WILL PREVAIL ACROSS THE WATERS THIS WEEKEND WITH A WEAK PRESSURE GRADIENT
PERSISTING ACROSS THE WATERS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 PM THIS EVENING PZZ450.
     SMALL CRAFT ADVISORY UNTIL 9 PM WED PZZ455-470.
     GALE WARNING UNTIL 9 PM WED PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 15, 4:13 AM PDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
413 AM PDT TUE APR 15 2014

CAZ001>003-076-161115-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
413 AM PDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ004-161115-
UPPER TRINITY RIVER-
413 AM PDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE TONIGHT INTO WEDNESDAY MORNING IN THE
VALLEYS OF TRINITY COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.